• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

I don’t understand why I’m depressed again

  • Thread starter RussianCaliGirl
  • Start date
R

RussianCaliGirl

Well-known member
Joined
Jan 21, 2019
Messages
68
Location
San Juan Capistrano
I’m on trintellix 20mg. I responded well to 10mg at first but over the last four months I went from 10mg to 20. Why does it work at first for like a month and then stops? Am I a lost cause and will my life be nothing but a failure?
 
Lunar Lady

Lunar Lady

Well-known member
Forum Guide
Joined
Mar 19, 2019
Messages
9,608
Location
UK
I’m on trintellix 20mg. I responded well to 10mg at first but over the last four months I went from 10mg to 20. Why does it work at first for like a month and then stops? Am I a lost cause and will my life be nothing but a failure?
Hi RussianCaliGirl,

You're very normal - promise!

Antidepressants often have what is known as a "poop-out" effect (the medical term is 'tachyphylaxis') when the dose that was working well suddenly seems to do little. It's very common and that's why it takes a while for your GP to experiment with dosage to find out what works best for you. It doesn't mean your depression is worse, necessarily - often our body just builds a tolerance to a drug and then more is required to achieve a result. x
 
R

RussianCaliGirl

Well-known member
Joined
Jan 21, 2019
Messages
68
Location
San Juan Capistrano
Hi RussianCaliGirl,

You're very normal - promise!

Antidepressants often have what is known as a "poop-out" effect (the medical term is 'tachyphylaxis') when the dose that was working well suddenly seems to do little. It's very common and that's why it takes a while for your GP to experiment with dosage to find out what works best for you. It doesn't mean your depression is worse, necessarily - often our body just builds a tolerance to a drug and then more is required to achieve a result. x
Have you had this experience yourself or known anyone who’s had this experience?
 
Lunar Lady

Lunar Lady

Well-known member
Forum Guide
Joined
Mar 19, 2019
Messages
9,608
Location
UK
Have you had this experience yourself or known anyone who’s had this experience?
Yes, a friend of mine has gone through this quite recently.

You'll get lots of replies from people with current experience of this, I'm sure. This site is predominantly European members so it's quiet here now because its the early hours of the morning. It gets very busy from 9 am onwards, (UK time) and I'm sure you'll have replies with people going through the same thing right now. x
 
Lavender_Rose

Lavender_Rose

Well-known member
Joined
Apr 12, 2020
Messages
925
Location
United States
Hi RussianCaliGirl,

You're very normal - promise!

Antidepressants often have what is known as a "poop-out" effect (the medical term is 'tachyphylaxis') when the dose that was working well suddenly seems to do little. It's very common and that's why it takes a while for your GP to experiment with dosage to find out what works best for you. It doesn't mean your depression is worse, necessarily - often our body just builds a tolerance to a drug and then more is required to achieve a result. x
I did not know this, learn something new today. I've had this experience many times.
 
Top